OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Vol. 15, Iss. 5 — May. 1, 1998
  • pp: 1144–1148

Corrections to the paraxial approximation of an arbitrary free-propagation beam

Qing Cao and Ximing Deng  »View Author Affiliations


JOSA A, Vol. 15, Issue 5, pp. 1144-1148 (1998)
http://dx.doi.org/10.1364/JOSAA.15.001144


View Full Text Article

Enhanced HTML    Acrobat PDF (203 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

A relatively simple transform from an arbitrary solution of the paraxial wave equation to the corresponding exact solution of the Helmholtz wave equation is derived in the condition that the evanescent waves are ignored and is used to study the corrections to the paraxial approximation of an arbitrary free-propagation beam. Specifically, the general lowest-order correction field is given in a very simple form and is proved to be exactly consistent with the perturbation method developed by Lax [Phys. Rev. A 11, 1365 (1975)]. Some special examples, such as the lowest-order correction to the paraxial approximation of a fundamental Gaussian beam whose waist plane has a parallel shift from the z=0 plane, are presented.

© 1998 Optical Society of America

OCIS Codes
(230.1360) Optical devices : Beam splitters
(350.5500) Other areas of optics : Propagation

History
Original Manuscript: September 16, 1997
Revised Manuscript: January 5, 1998
Manuscript Accepted: January 5, 1998
Published: May 1, 1998

Citation
Qing Cao and Ximing Deng, "Corrections to the paraxial approximation of an arbitrary free-propagation beam," J. Opt. Soc. Am. A 15, 1144-1148 (1998)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-15-5-1144

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited